MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-110/I16-30
Medical Device Problem Codes Off-Label Use (1494); Material Puncture/Hole (1504); Patient-Device Incompatibility (2682); Migration (4003)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 08/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was implanted with an afx2 bifurcated stent graft (bsg), an afx vela suprarenal aortic extension, and an afx iliac limb stent graft for the treatment of a 58.8 mm in diameter abdominal aortic aneurysm (aaa) on (b)(6) 2020.The six-month follow-up approximately on (b)(6) 2020, post index procedure the patient had good results.On (b)(6) 2025, it was reported that a recent computed tomography (ct) revealed the patient has aneurysm enlargement from 58.8 mm in diameter to currently 83 mm in diameter, migration of the bsg resulting in separation from the afx vela suprarenal aortic extension and a type iiia endoleak.It was reported that on (b)(6) 2025, the physician intended to do an intervention however due to the anatomy of the patient, it was not possible to get the introducer sheath (or other material) to the intended location.As a result, the procedure was stopped.The patient¿s status was not reported.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the additional endovascular procedure is unconfirmed.The aneurysm enlargement of 29.6mm and compete component separation with type iiia endoleak are confirmed.This is moderately consistent with the reported adverse event/incident.The complaint is likely anatomy related.Procedure related harms could not be determined.The clinical evaluation also shows reasonable evidence to suggest a type iiib endoleak of the afx vela proximal cuff occurred that was not included in the event as reported.The aorta lengthened over time changed from 145mm on the procedure planning to 197mm on the event computed tomography (ct) scan likely contributing to the type iiia endoleak.This represents aortic remodeling which is anatomy related.The superior stent margin of the afx2 bifurcated stent graft landed in an infrarenal angulation of 44.6 degrees, likely contributing to the type iiia endoleak.The type iiia endoleak, aneurysm enlargement and stent dilation likely contributed to the subsequent type iiib endoleak of the proximal cuff.The right common iliac artery length measured 28 mm (minimum required length per ifu is greater than 30 mm), representing off-label use.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: g3: awareness date has been updated.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key22968488
Report Number3011063223-2025-00147
Device Sequence Number9062636
Product Code MIH
UDI-Device Identifier00818009014856
UDI-Public(01)00818009014856(17)200524
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/24/2020
Device Model NumberBEA25-110/I16-30
Device Lot Number2251406008
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/18/2025
Supplement Date Received by Manufacturer10/02/2025
Initial Report FDA Received Date09/04/2025
Supplement Report FDA Received Date11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/12/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX LIMB STENT GRAFT: LOT#: 1680193014.; AFX VELA SUPRARENAL: LOT#: 2266514006.
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Patient SexFemale